Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 29, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 6, 2008, 2:19 PM CDT for LaPorte County, Saint Joseph County, Indiana; Berrien County, Michigan. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2008, 2:19 PM CDT (19:19 UTC)
- Expired
- Jun 6, 2008, 3:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties LaPorte County, IN, Saint Joseph County, IN, Berrien County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 2:45 PM CDT | TSTM WND DMG | La Porte, IN | NIPSCO REPORTED MINOR POWER OUTAGES |
| Jun 6, 2:56 PM CDT | TSTM WND DMG | Galien, MI | TREE DOWNS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 1:18 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 061920
SVRIWX
INC091-141-MIC021-062015-
/O.NEW.KIWX.SV.W.0029.080606T1919Z-080606T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
219 PM CDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA
LA PORTE COUNTY IN NORTHWEST INDIANA
SOUTHEASTERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN
* UNTIL 315 PM CDT/415 PM EDT/
* AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
OF 60 TO 70 MPH THIS SEVERE STORM WAS LOCATED NEAR SOUTH
WANATAH...OR 8 MILES SOUTHEAST OF VALPARAISO...AND MOVING NORTHEAST
AT 44 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LA PORTE...
SOUTH BEND...
BUCHANAN AND GEORGETOWN...
KINGSFORD HEIGHTS...
NEW CARLISLE...
ROSELAND...
IN ADDITION TO HAIL AND DESTRUCTIVE WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING/1000 PM EDT FRIDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN
MICHIGAN AND NORTHWEST OHIO.
LAT...LON 4191 8635 4179 8623 4177 8624 4177 8620
4171 8614 4130 8694 4147 8695
TIME...MOT...LOC 1919Z 225DEG 38KT 4144 8689
$$
JC2 follow-up statements
000
WWUS53 KIWX 061929
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
329 PM EDT FRI JUN 6 2008
INC091-141-MIC021-062015-
/O.CON.KIWX.SV.W.0029.000000T0000Z-080606T2015Z/
ST. JOSEPH IN-LA PORTE IN-BERRIEN MI-
229 PM CDT FRI JUN 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM
CDT/415 PM EDT/ FOR NORTHERN ST. JOSEPH COUNTY IN NORTH CENTRAL
INDIANA...AND LA PORTE COUNTY IN NORTHWEST INDIANA...AND SOUTHEASTERN
BERRIEN COUNTY IN SOUTHWEST MICHIGAN...
AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED NEAR WANATAH...OR
ABOUT 7 MILES SOUTH OF WESTVILLE...AND MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LA PORTE...
SOUTH BEND...
GEORGETOWN AND BUCHANAN...
KINGSFORD HEIGHTS...
NEW CARLISLE...
ROSELAND...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE
THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.....
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING/1000 PM EDT FRIDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN
MICHIGAN AND NORTHWEST OHIO.
LAT...LON 4191 8635 4179 8623 4177 8624 4177 8620
4171 8614 4130 8694 4147 8695
TIME...MOT...LOC 1929Z 233DEG 46KT 4146 8684
$$
JC000
WWUS53 KIWX 062016
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 PM EDT FRI JUN 6 2008
INC091-141-MIC021-062025-
/O.EXP.KIWX.SV.W.0029.000000T0000Z-080606T2015Z/
ST. JOSEPH IN-LA PORTE IN-BERRIEN MI-
315 PM CDT FRI JUN 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. JOSEPH COUNTY IN
NORTH CENTRAL INDIANA...AND LA PORTE COUNTY IN NORTHWEST INDIANA...
AND SOUTHEASTERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN HAS EXPIRED...
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN ALLOWED TO EXPIRE.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING/1000 PM EDT FRIDAY EVENING/ FOR NORTHERN INDIANA AND SOUTHERN
MICHIGAN AND NORTHWEST OHIO.
LAT...LON 4191 8635 4179 8623 4177 8624 4177 8620
4171 8614 4130 8694 4147 8695
TIME...MOT...LOC 1929Z 233DEG 46KT 4146 8684
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:56 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 6, 1:56 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 256 PM EDT FRI JUN 6 2008 ...SEVERE STORMS IMMINENT... .NEAR TERM... DEEP WARM SECTOR CONTS TO DESTABILIZE ESP EAST OF MID/HIGH CLD PLUME ALG PREFNTL TROUGH THROUGH IL. LARGE SCALE SW TROUGH CONTS TO SHIFT RAPIDLY NEWD INTO MB YET DOWNSTREAM FLW STILL QUITE STRONG W/TAIL END OF MID LVL SPD MAX AND ATTENDANT LLJ STILL PROGGED TO SHIFT ACRS CWA BTWN 21-00Z. ARRIVAL OF MID LVL HGT FALLS AND ASSOCD LARGE SCALE ASCENT TIMED W/MAX HEATING AND DEEPLY SHEARED FLW STILL ALL POINT TO SVR STORMS THIS AFTN AND EARLY EVENING W/MIXED MODE CONVN XPCD. MID LVL CAPPING INVERSION SLOW TO ERODE W/EWD EXTENT AND SEEN IN 12Z RAOBS AND CURRENT SAT IMAGERY YET WILL PROMOTE A WINDOW OF DISCRETE SUPERCELL POTENTIAL ALG PREFNTL TROUGH THIS AFTN AND SUBSEQUENT QLCS ALG ACCOMPANYING CDFNT THIS EVE. RAPID NEWD STORM MOTION W/STG MID LVL FLW AND ALTHOUGH PWS HIGH W/INHERENT HEAVY RAIN POTENTIAL DONT BELIEVE HEAVY RAIN WILL BE THAT MUCH OF A PROB UNLESS TRAINING CONVN MATERIALIZES. NEW 12Z HIGHRES WRF DOES MAKE SOME SUGGESTION OF THAT POSSIBILITY BUT MENTIONED ALREADY IN VARIOUS PRODUCTS. FAR BIGGER THREAT WILL BE FOR DAMAGING WIND GIVEN STG MOMENTUM FIELD IN PLACE W/TOR POTENTIAL CONFINED TO MATURE BOW STRUCTURES AND DISCRETE SUPERCELLS EARLY ON. INITIATION ALREADY UNDERWAY FM ERN MO INTO SE WI W/ADDNL STORMS DVLPG DOWNSTREAM THROUGH ERN IL AND WRN IN BY 20Z AND GROWING UPSCALE QUICKLY AFT THAT. && .SHORT TERM... ELONGATING UPR TROUGH WILL ALLOW FOR CDFNT TO STALL OVR THE AREA OVERNIGHT W/NEAR TERM CONV EVOLUTION DICTATING POTENTIAL LTR TONIGHT. IN THE LEAST...STG LLJ IMPINGING ON POTENTIAL MESOSCALE OUTFLW WILL LIKELY AUGMENT CONVECTIVE CHCS AFT MIDNIGHT SOUTH AND WILL SHADE POPS THAT WAY IN AGREEMENT W/HIGHER RESOLUTION MODEL GUIDANCE. SAT MORE UNCERTAIN ESP IN LIGHT OF MID LVL HGT RISES ACRS THE SRN PLAINS AND CONTD INFLUX OF HIGH THETA-E AIR WITHIN FVRBL SWRLY LLJ. IN THE LEAST XPC SUFFICIENT AFTN DESTABILIZATION TO WARRANT A CONTD MENTION OF STORMS BFR INHIBITION BUILDS FURTHER SAT NIGHT. && .LONG TERM... UPPER LVL PATTERN NEXT WEEK CONTINUES TO EXHIBIT TROF WEST/RIDGE EAST THROUGH EXTENDED PERIOD WITH A SFC BNDRY IMPACTING CWA MON-WED. NAM SLOWER THAN GFS WITH PROGRESSION OF CLOSED LOW ACROSS MT-ND/CANADIAN BORDER WHICH RESULTS IN SLOWER SE PROGRESSION OF SFC BOUNDARY ACROSS IA-WI. GFS PROGRESSES IT FURTHER WITH POSSIBLE FAR NW CWA BEING IMPACTED BY SUNDAY NIGHT. NO CLEAR CUT FAVORITE MODEL FOR SUNDAY SOLUTION...SO CONTINUING WITH A DRY SUNDAY FOR NOW AS SE PROGRESSION OF QPF IN GFS SOMEWHAT SUSPECT AND NAM CONSISTENTLY KEEPING THE ACTION JUST OFF TO THE NW. MON NIGHT-TUES SFC FRONT MOVES INTO CWA WITH NAM SLIGHTLY FASTER TO BRING IN BNDRY...BUT SIMILAR OVERALL BETWEEN MODELS. FRONT MOVES IN TO NW ILLINOIS EARLY MONDAY MORNING AND SLOWS SE PROGRESSION WITH GFS STALLING FRONT ACROSS CENTRAL INDIANA. BOTH SOLUTIONS PROJECT CONVECTION ACROSS CWA MONDAY AFTERNOON AND EVENING. ADDED CHC POPS MONDAY AFTERNOON WITH DECENT MODEL AGREEMENT ON CONVECTION. MODELS CONTINUE TO DIG CLOSED LOW INTO INTMTN WEST BUT GFS/EC BOTH LIFT IT NE AND HOLD OFF ON FLATTENING THE E CONUS RIDGE UNTIL PAST END OF EXTENDED PERIOD...KEEPING CONTINUED WARM HUMID CONDITIONS THROUGH THE END OF THE WEEK. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 1 AM EDT SATURDAY FOR LMZ043-046. && NEAR TERM...HOLSTEN SHORT TERM...HOLSTEN LONG TERM...LUDINGTON
Hazardous weather outlook, Jun 6, 4:08 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 508 AM EDT FRI JUN 6 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-070915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 508 AM EDT FRI JUN 6 2008 /408 AM CDT FRI JUN 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE FOR SEVERE THUNDERSTORMS FROM EARLY AFTERNOON INTO THIS EVENING. THE PRIMARY CONCERN IS DAMAGING WIND GUSTS OF 70 MPH OR GREATER...THOUGH LARGE HAIL AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. HIGH TEMPERATURES IN THE UPPER 80S TO LOWER 90S AND DEWPOINTS IN THE UPPER 60S TO AROUND 70 WILL ALLOW FOR HEAT INDICIES TO REACH INTO THE LOWER TO MIDDLE 90S TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY...AND MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-070915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 508 AM EDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE FOR SEVERE THUNDERSTORMS FROM LATE THIS MORNING INTO THIS EVENING. THE PRIMARY CONCERN IS DAMAGING WIND GUSTS OF 70 MPH OR GREATER...THOUGH LARGE HAIL AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. IN ADDITION...GUSTY SOUTHWEST WINDS OF 15 TO 25 KNOTS WITH GUSTS OVER 30 KNOTS WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT IN THE NEAR SHORE WATERS OF EXTREME SOUTHEASTERN LAKE MICHIGAN. ANY THUNDERSTORMS COULD PRODUCE HIGHER WINDS AND WAVES...WITH A FEW GUSTS OF 50 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY...AND TUESDAY THROUGH WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jun 6, 8:58 AM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 958 AM EDT FRI JUN 6 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-062000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 958 AM EDT FRI JUN 6 2008 /858 AM CDT FRI JUN 6 2008/ ...SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... HOT AND HUMID CONDITIONS TODAY WILL ALLOW FOR THE ATMOSPHERE TO BECOME QUITE UNSTABLE BY LATE MORNING AND THROUGH THIS EVENING. A COMPLEX OF STORMS FROM LAST NIGHT HAD WEAKENED ACROSS NORTHERN AND WESTERN ILLINOIS THIS MORNING BUT WILL PROVIDE A FOCUS FOR RENEWED DEVELOPMENT BY EARLY TO MID AFTERNOON OVER NORTHEAST ILLINOIS INTO NORTHWEST INDIANA AND SOUTHWEST MICHIGAN. THESE STORMS WILL INTENSIFY RAPIDLY AND SHIFT EASTWARD ACROSS THE AREA THROUGH LATE AFTERNOON AND EVENING. WIND PROFILES SUGGEST THAT THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...POTENTIALLY IN THE 70 TO 80 MPH RANGE. IN ADDITION...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY WITH INITIAL DISCRETE SUPERCELL STORMS THIS AFTERNOON. IN ADDITION...LOCALLY HEAVY RAINFALL WILL ACCOMPANY SOME STORMS WITH RAINFALL RATES OF ONE TO TWO INCHES AN HOUR POSSIBLE. EMERGENCY MANAGERS AND SPOTTER NETWORKS ARE ADVISED TO MONITOR CONDITIONS THROUGH THIS AFTERNOON AND MAKE PREPARATIONS NOW FOR SEVERE WEATHER.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:28 PM CDT | Special Marine Warning | IWX | 62 min | |
| Jun 6, 2:09 PM CDT | Severe Thunderstorm Warning | IWX | LaPorte | 66 min |
| Jun 6, 2:49 PM CDT | Tornado Warning | IWX | LaPorte, Saint Joseph | 26 min |
| Jun 6, 4:09 PM CDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange | 51 min |
| Jun 6, 6:11 PM CDT | Severe Thunderstorm Warning | IWX | DeKalb | 34 min |
| Jun 6, 6:11 PM CDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Huntington, Miami, Wabash, Wells | 64 min |
| Jun 6, 6:18 PM CDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 27 min |
| Jun 6, 6:43 PM CDT | Tornado Warning | IWX | Huntington, Wells | 32 min |
| Jun 6, 6:56 PM CDT | Severe Thunderstorm Warning | IWX | Adams, Jay, Wells | 34 min |
| Jun 6, 3:30 PM CDT | Severe Thunderstorm Warning | IWX | Cass | 45 min |
| Jun 6, 4:43 PM CDT | Severe Thunderstorm Warning | IWX | Branch | 38 min |
| Jun 6, 6:21 PM CDT | Severe Thunderstorm Warning | IWX | Cass, Saint Joseph | 33 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.